Aa
A
A
A
Close
Digestive Disorders / Gastroenterology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Visited the braintalk site

There was a post from, I think, Concerned Lady, that mentioned the braintalk site. I visited and got quite a lot of info on Peripheral Neuropathy. I tried to register to join the forum, however, MSN is banned for some reason, so I can't sign up  because that is my ISP. Anyway, I'm hoping to get some help thru here. I was originally put on Prevacid about 7 yrs ago. When the GERD decided to act up (quite frequently) the pain in the center of my chest was sssoooo intense I thought I was having a heart attack.  After many trips to the ER and putting me on a monitor and having an EKG etc., the GI cocktail did the trick (always). The Prevacid has done wonders and I am scared to go off it because that pain was so intense, but now, after reading all this, I am getting concerned. I also am hypothyroid. Some new symptoms I am noticing, are tingling in arms and hands. Not always both arms at the same time. This lasts anywhere from a couple of hours to a few days. Also, there are times when my left arm aches because it feels like I am carrying something heavy with my arm hanging down and it is being stretched out of the socket! This can last for 1 day or more. I know this last part is a little off topic for Gastro, but I'm hoping someone from the braintalk site might see it and be able to offer some suggestions.  Thank you.
5 Responses
Avatar universal
that may have something to do with vitamin deficiency. In particular, B12, which is necessary for your nervous system. Do you take a multivitamin? I take one everyday, and have had no problems although I'm on 40mg Nexium once a day. But, see your doc. I may be something else. Concerned Lady has some good info on this, so maybe she'll post it. Good luck!
Avatar universal
Thank you both for your kind words.

I agree with you both. You really need to try to get onto http://www.braintalk.org (the peripheral neuropathy forum there), because as Marygold said, you are probably suffering from a Vitamin B-12 deficiency. This "mal-absorption" of Vitamin B-12 is often due to taking acid blockers, and often also due to thyroid problems!

The result of not absorbing Vitamin B-12 (plus other "B" vitamins, and also minerals, etc.) is NERVE DAMAGE.

You are already having symptoms of nerve damage (tingling, pain, etc.), and you need to reverse the nerve damage before it gets worse, and before it becomes permanent.

I'm going to post some GASTRIC REFLUX TIPS in the next message, which may help you (try the tips every day for 2 weeks) to be able to, after a couple of weeks, start to VERY SLOWLY, GRADUALLY, wean off the acid blocker.

Keep using all the "tips", every day, while you very slowly wean off the acid blocker. Once you are off the acid blocker, keep using the "tips", until you have no symptoms for 3 straight months. Then, (if you really want to), you can slowly wean off the "tips", and see what happens.

Continue to be seen by good docs, to be monitored, in case you have any silent reflux.

Don't suddenly stop taking the acid blocker, because sudden stopping often causes "rebound EXTRA acid production", resulting in even worse reflux symptoms!

Don't start to wean off the acid blocker, until you have tried the "tips" every day (all the tips) for about 2 weeks, and you feel some good results.

Then, continue using the tips, and simultaneously, start to ever so slowly & gradually, taper down the acid blocker dose.

Speak to your docs & pharmacist about all this, before starting to wean off the acid blocker. I wish you both the best! See next message.

Sincerely, Concerned lady
http://cantbreathesuspectvcd.com
Avatar universal
Some GASTRIC REFLUX TIPS (without acid blockers):

Please check with your doctor, first, before trying these tips to be sure they are safe, in your particular situation.

GER=Gastro-Esophageal Reflux. (Gastro=stomach. Esophagus=food tube.)

LPR= Laryngeal-Pharyngeal Reflux. (Larynx=voice box, containing the 2 vocal cords. Pharynx=throat, above the larynx. The larynx is above the trachea/windpipe.)

Reflux=acidic or alkaline stomach material that backs up into the esophagus (food tube), causing any of these problems (at least): VCD/Vocal Cord Dysfunction/Laryngospasm attacks, cough, voice problems, asthma, globus (feeling of lump in throat), constant need to clear throat, much extra throat mucus, worsening of sinus condition, sore throat, laryngitis, voice problems, pre-cancerous conditions of throat &/or esophagus, etc.

SOME GER/LPR CONTROL THINGS WE DO, that we learned from the excellent book: STOMACH AILMENTS AND DIGESTIVE DISTURBANCES, by Michael T. Murray, N.D. See page 9, References, in my website: http://cantbreathesuspectvcd.com   and, also see GER/LPR info on page 5, and on LINKS page.

PLEASE READ THIS GREAT BOOK. It may possibly be bought on-line, from Michael T. Murray
Avatar universal
I will certainly try to register again. Thank you very much for all of your great information. I never even suspected B12 deficiency until my son-in-law ended up in the hospital (receiving 3 pints of blood) due to a major deficiency of B12 due to his Crohns, and I started looking up info for him. God does work in mysterious ways!!
Avatar universal
I wish you the best! If you have problems registering, try using a library computer, where someone can help you, or, you can see if it's a problem with your computer or not.

Concerned lady
http://cantbreathesuspectvcd.com
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem